Alert archive / Colorado / Freezing Rain Advisories in 2007
Freezing Rain Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freezing rain advisory at Dec 1, 2007, 9:10 AM MST for 8 counties in Colorado. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 9:10 AM MST (16:10 UTC)
- Expired
- Dec 1, 2007, 11:15 AM MST
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 101 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freezing rain advisory went out at Dec 1, 4:00 AM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 1, 4:00 AM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MST SAT DEC 01 2007 .SHORT TERM...DEEP UPR LVL VORTEX OVR SRN CA AT THE BOTTOM OF A HIGH AMPLITUDE TROUGH NOW CROSSING THE GREAT BASIN. NEWRD PROGRESS OF THE UPR LOW APPEARS TO HAVE PICKED UP SPEED. BACK EDGE OF CLOUD SHIELD IN THE VICINITY OF THE MAIN CORT MAXIMA TIMED TO REACH NWRN AND CNTRL COLORADO BY AROUND MIDDAY. THAT MATCHES UP PRETTY CLOSELY WITH TIMING OF THE RUC...BUT MUCH QUICKER THAN THAT OFFERED BY THE NAM AND GFS. HOWEVER CANT IGNORE THE JET LEVEL ENERGY AND CAA STILL COMING DOWN THE BACK SIDE OF THE TROUGH. SUSPECT WELL SEE A RESURGENCE OF CLOUDS AND SNOWFALL LATER THIS MORNING ALONG AND WEST OF THE CONTINENTAL DIVIDE WITH PASSAGE OF THE 700-500 MB TROUGH AXIS. QG OMEGA FIELDS SHOWS AN AREA OF MODERATE UPWARD QG VERTICAL MOTION MOVING OVER THE AREA BY THIS AFTERNOON. FURTHERMORE A SHIFT TO W-NWLY FLOW AND RESPECTABLE CAA SHOULD KEEP SNOW FLYING IN THE N-CNTRL MTNS AT LEAST THRU THIS EVENING. THEREFORE WILL EXTEND THE SNOW/BLOWING SNOW ADVSY FOR MTN ZONES 31..33 AND 34 UNTIL 06Z/ TONIGHT. CAME UP WITH ANOTHER 4-8 INCHES DURING THE NEXT 18 HOURS USING OUR LOCAL OROGRAPHIC SNOW MODEL. BY THE WAY...COLD AIR TRAPPED IN THE MTN VALLEYS AND OVERLAID BY WARMER VERY MOIST AIR ALOFT HAS BEEN PRODUCING SOME FREEZING RAIN AROUND KREMMLING. MAY SEE THIS TYPE OF PCPN FOR A WHILE LONGER BEFORE CHANGING OVER TO SNOW WITH GREATER MIXING LATER THIS MORNING. AS FOR AREAS EAST OF THE MTNS...SWLY FLOW JUST OFF THE SFC HAS CONTINUED TO SQUELCH PCPN FORMATION. DID SEE SOME VERY LIGHT SNOW AT DENVERS INTERNATIONAL AIRPORT AND A MIX OF LIGHT PCPN IN THE FAR NERN CORNER SEVERAL HOURS AGO...BUT NOT MUCH ELSE. EVEN WITH QG OMEGA FIELDS INDICATING AN INCREASE IN VERTICAL MOTION OVER THE AREA WITH LOW LEVEL CYCLOGENESIS LATER THIS MORNING...BELIEVE PCPN CHANCE WILL REMAIN LOW ON THE PLAINS. AS FOR THE FREEZING RAIN ADVSY...HAVE SWAPPED IT OUT FOR A WINTER WEATHER ADVSY WHICH WILL NOW COVER A FEW LESS COUNTIES IN THE FAR NERN CORNER OF THE STATE. FREEZING DRIZZLE...LGT SNOW AND FOG NOW APPEARS WILL BE MORE OF A HAZARD TO TRAVELERS OUT THERE THROUGH MID-MORNING. BY THIS AFTERNOON WITH THE SFC AND UPPER LOWS MOVING OUT AND LOW-LVL WINDS SWINGING AROUND TO A N-NWLY COMPONENT...SHOULD SEE FAIRLY RAPID CLEARING FROM THE FRONT RANGE EWRD. TEMPERATURES TODAY EXPECTED TO BE SEVERAL DEGS ABOVE THOSE OBSERVED YESTERDAY...BUT THE FAR NERN CORNER MAY NOT ENJOY MUCH OF THIS WARM-UP WITH LINGERING LOW CLOUDS AND CAA. .LONG TERM...THE FLOW ALOFT WILL BE WLY ON SUN WITH SOME LINGERING MOISTURE IN THE MTNS SO SHOULD SEE SOME LINGERING OROGRAPHIC -SHSN. OVER THE PLAINS IT SHOULD BE DRY WITH DOWNSLOPE NWLY LOW LEVEL FLOW IN PLACE. TEMPS ON SUN WILL BE COOLER THAN SAT AS SOME CAA OCCURS IN THE LOWER LEVELS. FOR SUN NIGHT INTO MON CROSS-SECTIONS SHOW A RATHER DRY AIRMASS OVER THE AREA AS AN UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS THE RGN. TEMPS ON MON SHOULD RISE WELL INTO THE 50S TO POSSIBLY NEAR 60 ACROSS NERN CO AS LOW LEVEL FLOW COMES MORE WLY AND 850-700 MB TEMPS WARM FROM 5 TO 6 DEGREES C. BY TUE A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA WHICH SHOULD LEAD TO A DRY AND MILD DAY. WITH DOWNSLOPE LOW LEVEL FLOW IN PLACE TEMPS SHOULD WARM INTO THE 60S ACROSS NERN CO. ON WED A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS IN DEVELOPING NW FLOW ALOFT WHICH MAY ALLOW FOR A SLIGHT CHC OF SOME -SHSN IN THE MTNS. MEANWHILE A WEAK CDFNT WILL AFFECT NERN CO ON WED WHICH MAY DROP TEMPS BY AROUND 10 DEGREES OR SO. CURRENT CROSS-SECTIONS SHOW LACK OF MOISTURE WITH THIS FNT SO WILL KEEP FCST DRY ON WED OVER THE PLAINS. FOR THU AND FRI THE LATEST GFS SHOWS WNW FLOW ALOFT ACROSS COLORADO WITH A FEW WEAK DISTURBANCES MOVING ACROSS WHICH MAY PRODUCE A CHC OF SNOW IN THE MTNS WITH DRY AND MILD CONDITIONS OVER NERN CO. && .AVIATION...VFR CNDTNS AT DENVER AREA AIRPORTS NEXT 24 HOURS. SCATTERED -SHSN THIS MORNING AND ISOLD -SHRA LATE MORNING AND AFTERNOON NOT EXPECTED TO PRODUCE MVFR CIGS OR VSBYS. && .BOU WATCHES/WARNINGS/ADVISORIES... .SNOW AND BLOWING SNOW ADVISORY TODAY AND THIS EVENING UNTIL 06Z FOR THE NORTH-CENTRAL MOUNTAINS...ZONES 31..33 AND 34. .WINTER WEATHER ADVISORY UNTIL 16Z THIS MORNING FOR PORTIONS OF NORTHEAST PLAINS...ZONES 42..48>51. && BAKER/KLEYLA
Hazardous weather outlook, Dec 1, 6:08 AM MST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 608 AM MST SAT DEC 01 2007 COZ030>051-011800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 608 AM MST SAT DEC 01 2007 ....A VARIETY OF WINTER WEATHER ADVISORIES IN EFFECT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL LATE THIS EVENING FOR THE NORTH CENTRAL MOUNTAINS OF COLORADO. BY LATE THIS EVENING ANOTHER 4 TO 8 INCHES OF MOISTURE LADEN SNOW WILL FALL IN THE HIGH COUNTRY. IN ADDITION...SOUTHWEST WINDS OF 20 TO 35 MPH WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ON THE HIGH MOUNTAIN PASSES. EAST OF THE MOUNTAINS...FREEZING DRIZZLE...LIGHT SNOW AND FOG WILL IMPEDE TRAVEL ACROSS THE NORTHEAST CORNER OF COLORADO EARLY THIS MORNING. HOWEVER...BY LATE THIS MORNING THE THREAT OF FREEZING DRIZZLE WILL END AS TEMPERATURES WARM ABOVE FREEZING. CONDITIONS ARE EXPECTED TO QUICKLY IMPROVE TONIGHT AS THIS LATEST STORM SYSTEM EXITS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 6:03 AM MST | Winter Weather Advisory | BOU | Logan, Phillips, Sedgwick, Washington, Weld | 3 hr |
| Dec 1, 7:32 AM MST | Winter Storm Warning | BOU | Grand, Summit | 4 hr |
Nearby
Freezing Rain Advisories in Colorado, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.